Alert archive / Alabama / River Flood Warnings in 2010

River Flood Warning 15, NWS Birmingham, AL

February 5, 20104 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Feb 5, 2010, 8:45 AM CST for 4 counties in Alabama. It took effect at Feb 6, 2010, 12:00 PM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 5, 2010, 8:45 AM CST (14:45 UTC)
In effect from
Feb 6, 2010, 12:00 PM CST
Expired
Feb 10, 2010, 8:12 AM CST
In force
4 days
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1). The gauge peaked at 80.52 ft at Feb 7, 2010, 11:00 AM CST.

actionminormoderate70758002/0502/0602/0702/0802/0902/1002/11
Action stage
68 ft
Minor stage
68 ft
Moderate stage
77 ft
Major stage
92 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 5, 6:33 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 5, 6:33 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 AM CST FRI FEB 5 2010

.UPDATE...FOR EXPIRED WATCH/ADVISORY.

&&

.DISCUSSION...

BOTH THE WIND ADVISORY AND FLASH FLOOD WATCH HAVE BEEN ALLOWED TO
EXPIRE. HAVE ALSO ADJUSTED POPS FOR PROGRESSION OF LOW AND RAIN
SWATH. LESS WIDESPREAD RAINFALL STILL POSSIBLE BEHIND THIS MAIN
SWATH FOR TODAY AS UPPER LOW APPROACHES. WILL SEND UPDATED
PRODUCTS SHORTLY.

08/MNK

&&

.DISCUSSION...
/ISSUED 427 AM CST FRI FEB 5 2010/

SFC LOW THIS MORNING OVER COASTAL AL/W PANHANDLE OF FL. LARGE SWATH
OF RAIN MOVING ACROSS THE STATE. HEAVIEST RAINFALL ACTIVITY WITH A
LINE EXTENDING FROM ERN CHAMBERS CO SSWWD THRU BARBOUR CO AND EWD ON
TO THE COAST. UPPER LEVEL LOW PRESSURE THIS MORNING IS OVER KS
WILL CONTINUE EWD THROUGH TONIGHT TOWARD THE KY/VA AREA. UPPER SW
FLOW OVER AL CURRENTLY AHEAD OF THE SFC LOW WILL CONTINUE TO AIDE
IN USHERING A WAVE OR SO WITH RAIN CONTINUING THROUGH THIS MORNING
BEING WIDESPREAD. BUT AS THE SFC LOW CONTINUES IT TREK TWD SRN
GA...ACTIVITY IS EXPECTED TO START TO TAPER DOWN SOME THIS
AFTERNOON. SO FAR HAVE SEEN ANYWHERE FROM 1/2 INCH IN A FEW NRN
LOCALES TO OVER 2 INCHES SOME SW AND C COUNTIES. BMX STORM TOTAL
OVER ESTIMATING WITH SOME EARLIER BRIGHT BANDING. COULD STILL SEE
ANOTHER 1/2 TO 1 INCH ACROSS ERN SECTIONS...LESS AMTS W. MOISTURE
CONTINUES TO GET SCARCE LATE THIS AFTERNOON INTO TONIGHT AS THE
MAIN SYSTEM EXITS. WILL ALLOW FLASH FLOOD WATCH TO EXPIRE AT 6AM
AS WELL AS WIND ADVISORY AS MAIN WINDS ARE WITH ERN LINE. RAIN
CHANCES ARE NOT COMPLETELY OVER WITH MAIN UPPER LOW PASSING BY
JUST TO OUR N. ALTHOUGH ACTIVITY IS EXPECTED TO BECOME MUCH
LIGHTER WITH ONLY SCANT AMOUNTS WITH THE WRAP AROUND ACTIVITY.
SATURDAY MORNING STILL HAVE IN SOME DRIZZLE WITH SHALLOW MOISTURE
ONLY LEFT OVER. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE
FREEZING. BEHIND THIS SYSTEM A WEAK HIGH PRESSURE SETS UP
TEMPORARILY. LINGERING SHALLOW MOISTURE WILL KEEP CLOUDS AROUND
THROUGH THE WEEKEND.

IN OUR EXTENDED...AS WE APPROACH MON...MODELS CONTINUE TO SLOW
DOWN OUR NEXT FRONT. RAIN CHANCES COME BACK LATE MONDAY AHEAD OF
THE NEXT FRONTAL PASSAGE ON TUES. TUES WITH THE PASSAGE LOOKS TO
BE THE BEST CHANCE. ONLY A SLIGHT CHANCE FOR SOME LINGERING
ACTIVITY TUE NT. FRONT DOES NOT LOOK AS STRONG AND DO NOT THINK
COLD ENOUGH AIR WILL BE IN YET...SO CONTINUING AS A LIGHT RAIN.

08/MNK

&&

.AVIATION...12Z TAF DISCUSSION.

THE HEAVY RAINFALL HAS EXITED TO THE EAST ALONG WITH THE STRONGEST
WINDS. HOWEVER THIS PRESENTS ANOTHER ISSUE. AS WE WAIT ON THE UPPER
LOW TO PASS THROUGH WINDS AT 2000 FEET ARE SCREAMING FROM THE
SOUTHEAST AROUND 40 TO 50 KTS. MEANWHILE SURFACE WINDS HAVE CALMED
DOWN TO UNDER 10 KTS. THIS PRESENTS A CASE FOR LLWS AREA WIDE. WENT
AHEAD AND ADDED AT ALL SITES THROUGH 18 TO 19Z.

RAINFALL WILL CONTINUE THROUGH ALL SITES THROUGH 18Z...AND THEN
SHIFT TO GENERALLY ANB...MGM...AND TOI AFTER 18Z. THE REST OF THE
SITES WILL SEE DRIZZLE AND LOW CLOUDS WILL IMPACT ALL SITES THROUGH
THE REST OF THE PERIOD. MAY SEE SOME IMPROVEMENT BY 00Z...BUT WENT
WITH A SLOWER TREND GIVEN RECENT MODEL PERFORMANCE. CURRENTLY LOW
CLOUDS AT 400 FEET ARE STILL OBSERVED ALL THE WAY WEST TO KPRX IN TX.

REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS
WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER.
THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     49  36  45  31  47 / 100  30  10   0  10
ANNISTON    50  38  46  30  48 / 100  20  10   0  10
BIRMINGHAM  51  36  47  30  48 /  70  20  10   0  10
TUSCALOOSA  54  38  50  32  51 /  50  20  10   0  10
CALERA      52  37  48  31  49 /  70  20  10   0  10
AUBURN      52  38  49  30  51 / 100  20  10  10  10
MONTGOMERY  56  41  51  33  53 /  70  20  10   0  10
TROY        58  41  50  32  54 /  90  20  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

08/16
Hazardous weather outlook, Feb 5, 6:27 AM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 AM CST FRI FEB 5 2010

ALZ011>015-017>050-061200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
627 AM CST FRI FEB 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL OVER THE PAST 24 HOURS HAS RESULTED IN RISES ON AREA
RIVERS...WITH A FEW RIVERS FORECAST TO REACH FLOOD STAGE THIS
AFTERNOON AND TONIGHT. PLEASE REFER TO RIVER FLOOD STATEMENTS AND
WARNINGS FOR MORE SPECIFIC INFORMATION.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME MINOR RIVER FLOODING IS FORECAST TO CONTINUE THROUGH THE
WEEKEND. PLEASE CHECK THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS
FOR FURTHER DETAILS.

BREEZY CONDITIONS ARE EXPECTED ON SATURDAY AS WELL AS WEDNESDAY. A
FEW WIND GUSTS MAY REACH 25 TO 30 MPH.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:50 PM CSTAreal Flood AdvisoryBMXMarengo3 hr
Feb 4, 7:08 PM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more11 hr
Feb 4, 8:13 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo5 days
Feb 4, 8:16 PM CSTAreal Flood AdvisoryBMXGreene, Sumter119 min
Feb 4, 8:29 PM CSTRiver Flood WarningBMXSumter37 hr
Feb 4, 8:42 PM CSTFlash Flood WatchBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more9 hr
Feb 4, 10:51 PM CSTAreal Flood AdvisoryBMXAutauga, Bibb, Chilton, Dallas, Jefferson, Lowndes and 2 more114 min
Feb 5, 1:50 AM CSTAreal Flood AdvisoryBMXAutauga, Elmore, Lowndes, Montgomery3 hr
Feb 5, 3:18 AM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega17 hr
Feb 5, 8:23 AM CSTRiver Flood WarningBMXBibb, Dallas, Perry25 hr
Feb 5, 8:27 AM CSTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery59 hr
Feb 5, 8:45 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter47 hr
Feb 5, 10:49 AM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa4 hr

Nearby

River Flood Warnings in Alabama, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.